Medications and Heart Fluttering??

United States
September 3, 2009 5:20pm CST
My best friend was complaining of a headache this morning, and she decided to take some ibuprofen... which I found out were QUITE high powered (just a few moments ago, actually)... she took about 3 for her headache, then she said the pain was still going an hour later, so she took 2 more... then about a half hour later she took 1 more, and none the rest of the day. NOW she says she has little heart flutters. She says they feel like that little spark of "excitement" or a little bolt of energy like... I'm not sure how to explain her feeling, but I guess it's like that little feeling when your heart "sinks" and you can kind of feel it in your throat... like it's almost hitting your chest, then going away for a bit, the coming back. Not like heartburn, just like...a thumpy/sinking feeling every few seconds to every minute. Is it because of the ibuprofen?? I mean she's on other medications, 3 of which i know are Adderol (for her A.D.D i guess, she said) Lamictol (we both take that for bipolar) and metformin (sp?) for her diabetes... so is it the ibuprofen or maybe one of her meds?? I'm really worried about her and they only started today, the flutter-like feelings, that is... will she need to see a doctor right away or will the flutters stop?
1 person likes this
3 responses
@Graceekwenx (3163)
• Philippines
4 Sep 09
Hi bloo... I would really suggest that she revisits the cardiologist. Does she have blood pressure monitored regularly? The problem with both hypertension and hypotension is that they show the same signs and symptoms. Ibuprofen doesnt work as fast as an hour, it usually works after 2-3 hours. I dont know about the adderol and lamictol. I do take metformin for my polycystic ovaries but i never take it when i am dizzy. It is so hard to balance medications today. It is either win some or loose some. I highly suggest that she goes to the doctor...
@max1950 (2313)
• United States
3 Sep 09
you must talk to a doctor before mixing med's. what i do know is that x-cess ibuprofen "will" destroy your liver and kidneys, and thats a fact. when i was young and had knee problems i used to take handsfull of advil, motrin etc. for pain instead of getting an operation because i didnt want to take off work then bam kidney cancer and liver damage, when they took out the kidney they found ibuprofen in some of the kidney stones that were in the liver , i never knew i even had stones until the kidney removal, when they did test on the stones they found thats what was in it. the same goes with tylinol do not exceed the dosage they to can cause kidney shutdown. take it from a guy that was never sick until all the buildup got to my organs. you can check side effects online, most site wont lead you in the wrong direction. i do also know that the add meds are some powerful stuff so you must check with a doc, my granson has a.d.d. and he cant mix most anything. it could be nothing, but do you really want to take that chance ....
1 person likes this
@prinzcy (5088)
• Malaysia
4 Sep 09
Sound like her body have negative reaction for the medication. I am not a medical student and all those terms you said doesn't ring a bell in me. But I do know, she need a professional help. Something is wrong and she better find out what. It's better to let them recommend the right thing for her. Don't wait for the symptom to stop. What if it doesn't?